Voriconazole-induced periostitis in two post-transplant patients

Voriconazole-induced periostitis in two post-transplant patients

Matthew D Bucknor, Andrew J Gross, Thomas M Link

Abstract


While drug-related periostitis has been known of for many years, the specific association of diffuse periostitis with voriconazole (most frequently in transplant patients) has only been recently explicitly addressed in the literature. Recognition of the radiologic and clinical manifestations of voriconazole-related periostitis is important for helping to narrow an otherwise broad differential diagnosis. We present two cases that illustrate different radiologic presentations of this painful cause of diffuse periostitis. Case 1 features a 60 year-old woman with a history of orthotopic heart transplant who was hospitalized for "full body pain" with progressively worsening bone tenderness involving the humeri, knees, femurs, hips, and hands. Case 2 describes a 48 year-old man with a history of acute lymphoblastic leukemia status post stem cell transplant who presented with diffuse arthralgias involving bilateral ankles, knees, wrists, and elbows.

Keywords


Periostitis deformans; hypertrophic osteoarthropathy; voriconazole; lung transplant



DOI: https://doi.org/10.3941/jrcr.v7i8.1458